Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 206, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 2, 2019, 2:59 AM CDT for Stephens County, Young County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 2:59 AM CDT (07:59 UTC)
- Expired
- Jun 2, 2019, 3:47 AM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:30 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:44 PM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Jun 1, 3:44 PM CDT, 11 hours 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 344 PM CDT Sat Jun 1 2019 .SHORT TERM... /Through Tonight/ Despite weak ridging aloft, an unstable and largely uncapped boundary layer has yielded some showers and thunderstorms this afternoon. The activity has been primarily confined to areas that are both north of I-20 and west of I-35 where MLCAPE values exceed 2500 J/kg. With a weak surface wind field, new initiation will be largely focused on outflow. However, isolated cells will be possible elsewhere through sunset. Weak shear and meager mid-level lapse rates will continue to limit the strength of updrafts, and the hail potential will be low. But the high bases and entrainment of dry mid-level air will maintain a downburst threat with any of the cells, especially in their dissipating stage. An approaching outflow boundary that originated from an early mesoscale convective system in Oklahoma may both enhance the ongoing activity and encourage new development within our Red River counties the remainder of the afternoon. Those engaged in outdoor activities should remain vigilant; move indoors immediately if lightning is seen or thunder is heard. These showers and storms are largely diurnally driven and will dissipate this evening. While they may initially disrupt the onset of the nocturnal low-level jet, one should still be able to establish itself on the higher terrain to our west tonight. Convection in the Panhandle this evening will be aided by an impulse riding around the periphery of the upper ridge, allowing the activity to persist well after dark. It will be guided deeper into the ridge, aided by the buoyant inflow the low-level jet will provide. Although the ridge may diminish the intensity of the remaining cells, they should still be able to invade our northwestern zones before daybreak. 25 && .LONG TERM... /Tomorrow through the Upcoming Week/ A somewhat unsettled pattern will persist through much of the extended period, as several weak impulses rotate around the northern periphery of a mid-level ridge and rounds of convection influence various surface/triggering boundaries each subsequent day. Then by mid-week, a larger-scale trough approaches the southern Plains, further boosting rain/storm chances. Starting tomorrow morning, a convective complex will likely be evolving east across parts of the southern Plains. Its location will be highly dependent on where storms form this evening into the overnight. With that said, the most likely area for such convection around 12-15Z appears to exist near the Red River and have maintained the highest PoPs there. Given a nocturnal maximum in convective inhibition, along with relatively modest tropospheric flow, a widespread severe threat is not expected. However, pockets of gusty (or even locally damaging) winds could be possible. Further convective development will be possible during the afternoon, as convection would be focused along remnant outflow boundaries and/or weak, convectively augmented impulses. Widespread severe weather seems unlikely (due to modest mid-level flow) and a lack of larger-scale ascent, but pockets of gusty winds or marginal hail may be possible once again. Some cloud cover (associated with any convective complex) may help keep highs a touch cooler than those of Saturday, though. Sunday evening/night convection to our north and west may approach our northwest counties during the overnight hours into early Monday. Once again, timing of these storms and only marginal flow through 500 mb suggest that any strong/severe potential would be localized, generally in the form of gusty winds. Some chances for rain/storms continue into the day, focused along remnant outflow and/or MCVs that may be traversing the region. Rain chances begin to increase more notably from west to east Tuesday into Wednesday, in conjunction with slowly falling heights aloft as a trough gradually approaches from the west. In fact, showers and storms become likely across much of the area by Wednesday, slowly shifting east into Thursday/Thursday night. The greatest threat with this round of precipitation will likely be heavy rainfall and re-aggravated flooding concerns, as PW values increase upwards of 2" and multiple waves of showers/storms may be realized. The severe threat remains uncertain/somewhat low, owing to effective shear generally less than 30 kt and questionable mid-level lapse rates following rounds of prior convection. Still, at least some wind/hail threat may materialize as the primary trough approaches Wednesday into Thursday. Precipitation chances decrease by week's end, and high temperatures potentially warm into the 90s area-wide by next weekend, yielding hot/humid conditions. Picca && .AVIATION... /Issued 125 PM CDT Sat Jun 1 2019/ /18Z TAFs/ Primarily VFR with south flow. Low shower/storm chances. North and Central Texas will remain on the western periphery of a broad surface high. As a result, light southerly winds will dominate, but with a weak pressure gradient, some variation in direction will occur. Despite the negligible advection, rich Gulf moisture is already in place with dew points near 70F, and this morning's surface heating allowed cumulus to develop. With a rapidly eroding inversion, a few of these clouds are showing some enhanced vertical extent outside our window. However, as the afternoon progresses these convective elements will have to overcome both dry entrainment and increasing subsidence. The more favorable environment for precipitation-producing convection will be well west of our TAF sites where a few showers and thunderstorms have already developed early this afternoon. Will maintain the VCSH mention for the 3-7pm time frame, but anticipate impacts will be primarily to westbound traffic and flights inbound through the Bowie cornerpost. In addition, although the mesoscale convective complex in Central Oklahoma will likely remain north of the Red River, it will disrupt northbound routes this afternoon. Thunderstorms on the High Plains of West Texas this evening will be encouraged eastward by a more organized low-level jet. It still appears that this activity may approach the D10 TRACON during the predawn hours Sunday morning. However, weakening and veering inflow should result in a downward trend in intensity, and confidence in potential impacts at any Metroplex airports is still too low to include any mention in the TAFs at this time. With generally clear skies and light winds tonight, Waco will again have the potential for a period of ground fog near the diurnal temperature minimum. But following a full day of June sunshine, the contribution from soil moisture will be reduced, and only a brief dip into the MVFR category may occur. In any event, any reduction in visibility would likely only need a TEMPO in subsequent issuances. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 88 74 91 74 / 30 50 20 20 20 Waco 72 91 72 91 72 / 20 30 5 10 10 Paris 70 86 70 87 71 / 20 30 20 50 20 Denton 71 87 72 90 73 / 30 60 30 30 20 McKinney 72 87 72 90 73 / 30 50 30 30 20 Dallas 75 90 75 92 74 / 30 50 20 20 20 Terrell 72 89 72 92 72 / 20 40 10 20 10 Corsicana 73 89 72 89 71 / 20 30 5 10 10 Temple 72 91 72 90 71 / 10 20 5 10 10 Mineral Wells 71 88 70 89 70 / 30 40 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 11/25
Hazardous weather outlook, Jun 1, 3:50 PM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 350 PM CDT Sat Jun 1 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 350 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There will be a risk for thunderstorms this evening into tonight, generally along and north of a Goldthwaite to Athens line. The highest chances will be near the Red River. A few storms could be capable of strong wind gusts, heavy rain, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm chances persist Sunday and Monday primarily north of the I-20 corridor. More widespread thunderstorms are expected Tuesday into Thursday. Locally heavy rainfall will be a concern and some storms could be strong with gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation could be needed this evening into tonight for areas generally along and northwest of a Breckenridge to Gainesville line.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:40 PM CDT | Special Weather Statement | FWD | Ellis, Kaufman | 35 min |
| Jun 1, 7:59 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Jun 1, 7:59 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Jun 1, 8:06 PM CDT | Areal Flood Advisory | FWD | Ellis | 114 min |
| Jun 1, 8:32 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 62 min |
| Jun 1, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 58 min |
| Jun 1, 9:51 PM CDT | Special Weather Statement | FWD | Hood | 24 min |
| Jun 2, 12:13 AM CDT | Special Weather Statement | FWD | Hill | 47 min |
| Jun 2, 12:51 AM CDT | Special Weather Statement | FWD | Limestone | 39 min |
| Jun 2, 2:32 AM CDT | Special Weather Statement | FWD | Young | 43 min |
| Jun 2, 3:42 AM CDT | Special Weather Statement | FWD | Palo Pinto | 48 min |
| Jun 2, 4:12 AM CDT | Special Weather Statement | FWD | Eastland | 33 min |
| Jun 2, 4:32 AM CDT | Special Weather Statement | FWD | Comanche | 43 min |
| Jun 2, 6:20 AM CDT | River Flood Warning | FWD | Young | 7 days |
| Jun 2, 9:24 AM CDT | River Flood Warning | FWD | Jack | 4 days |
| Jun 2, 9:24 AM CDT | River Flood Warning | FWD | Wise | 21 days |
| Jun 2, 9:24 AM CDT | River Flood Warning | FWD | Denton | 42 hr |
| Jun 2, 9:24 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| Jun 2, 9:25 AM CDT | River Flood Warning | FWD | Palo Pinto | 11 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.